Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Subgroups of finitely presented solvable linear groups


Author: Michael W. Thomson
Journal: Trans. Amer. Math. Soc. 231 (1977), 133-142
MSC: Primary 20F05
DOI: https://doi.org/10.1090/S0002-9947-1977-0447415-5
MathSciNet review: 0447415
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a finitely generated solvable linear group. It is shown that there exists a finitely presented solvable linear group H with G embedded in H.


References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah and I. G. Macdonald, Introduction to commutative algebra, Addison-Wesley, Reading, Mass., 1969. MR 39 #4129. MR 0242802 (39:4129)
  • [2] Gilbert Baumslag, Subgroups of finitely presented metabelian groups, J. Austral. Math. Soc. 16 (1973), 98-110. MR 48 #11324. MR 0332999 (48:11324)
  • [3] -, A finitely presented solvable group that is not residually finite, Math. Z. 133 (1973), 125-127. MR 48 #6252. MR 0327910 (48:6252)
  • [4] -, A finitely presented metabelian group with a free abelian derived group of infinite rank, Proc. Amer. Math. Soc. 35 (1972), 61-62. MR 45 #8710. MR 0299662 (45:8710)
  • [5] -, Finitely presented metabelian groups, Proc. Second Internat. Conf. on Theory of Groups (Canberra, 1973), Lecture Notes in Math., vol. 372, Springer-Verlag, Berlin and New York, 1974, pp. 65-74. MR 49 #9054. MR 0404462 (53:8264)
  • [6] -, Multiplicators and metabelian groups, J. Austral. Math. Soc. (to appear). MR 0202835 (34:2694)
  • [7] -, On the subalgebras of certain finitely presented algebras, Bull. Amer. Math. Soc. 82 (1976), 95-98. MR 0412232 (54:359)
  • [8] D. I. Èĭdel'kind, Exact representations for free groups, Algebra i Logika 10 (1971), 449-473 = Algebra and Logic 10 (1971), 281-296 (1973). MR 46 #9183.
  • [9] C. K. Gupta, A faithful matrix representation for certain centre-by-metabelian groups, J. Austral. Math. Soc. 10 (1969), 451-464. MR 41 #5513. MR 0260893 (41:5513)
  • [10] C. K. Gupta and N. D. Gupta, On the linearity of free nilpotent-by-abelian groups, J. Algebra 24 (1973), 293-302. MR 46 #9164. MR 0310061 (46:9164)
  • [11] Philip Hall, Finiteness conditions for soluble groups, Proc. London Math. Soc. (3) 4 (1954), 419-436. MR 17, 344. MR 0072873 (17:344c)
  • [12] L. Kaloujnine and Marc Krasner, Produit complete des groupes de permutations et le problème d'extension des groupes. III, Acta Sci. Math. (Szeged) 14 (1951), 69-82. MR 0049892 (14:242d)
  • [13] A. I. Mal'cev, On certain classes of infinite solvable groups, Mat. Sb. 28 (70) (1951), 567-588; English transl., Amer. Math. Soc. Transl. (2) 2 (1956), 1-21. MR 13, 203. MR 0043088 (13:203k)
  • [14] V. N. Remeslennikov, An example of a finitely defined solvable group without the maximality condition for normal subgroups, Mat. Zametki 12 (1972), 287-293 = Math. Notes 12 (1972), 606-609 (1973). MR 47 #8694. MR 0320154 (47:8694)
  • [15] -, Finite approximability of metabelian groups, Algebra i Logika 7 (1968), 106-113 = Algebra and Logic 7 (1968), 268-272. MR 0254137 (40:7347)
  • [16] N. S. Romanovskiĭ, Bases for identical relations for certain matrix groups, Algebra i Logika 10 (1971), 401-406 = Algebra and Logic 10 (1971), 248-251. MR 46 #3640.
  • [17] B. A. F. Wehrfritz, Infinite linear groups, Ergebnisse Math. Grenzgebiete, Band 76, Springer-Verlag, Berlin and New York, 1973. MR 49 #436. MR 0335656 (49:436)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20F05

Retrieve articles in all journals with MSC: 20F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0447415-5
Keywords: Finitely presented, solvable, linear groups
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society